Bulletin (New Series) of the American Mathematical Society

The existence and stability of multi-dimensional shock fronts

Andrew Majda

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.) Volume 4, Number 3 (1981), 342-344.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 65M10 65M05


Majda, Andrew. The existence and stability of multi-dimensional shock fronts. Bull. Amer. Math. Soc. (N.S.) 4 (1981), no. 3, 342--344.https://projecteuclid.org/euclid.bams/1183548124

Export citation


  • 1. R. Courant and K. O. Friedrichs, Supersonic flow and shock waves, Springer-Verlag, New York.
  • 2. T. Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Rational Mech. Anal. 58 (1975), 181-205.
  • 3. H. O. Kreiss, Initial boundary value problems for hyperbolic systems, Comm. Pure Appl. Math. 23 (1970), 277-298.
  • 4. A. Majda, The existence of multi-dimensional shock fronts, Comm. Pure Appl. Math. (to appear).
  • 5. A. Majda, The stability of shock fronts-a new problem for linear hyperbolic equations, Comm. Pure Appl. Math. (to appear).